Missouri, 2003Flash Flood in Missouri, July 18, 2003
July 18, 2003 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 2:25 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 18, 2:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT FRI JUL 18 2003
.DISCUSSION...
THE MAIN CHALLENGE FOR THIS FORECAST IS TIMING THE END OF
PRECIPITATION AND QPF FOR TONIGHT. UNFORTUNATELY THE SOLUTION ISNT
INTUITIVELY OBVIOUS... THE SHOWERS AND THUNDERSTORMS HAVE BEEN
GOING STRONG OVER CENTRAL AND EASTERN PORTIONS OF OUR CWFA ALL DAY
AND HAVE BECOME ELEVATED THIS AFTERNOON. PRECIP APPEARS TO BE
FEEDING OFF THE WARM ADVECTION WHICH ALL THE MODELS ARE SHOWING OVER
OUR AREA. I AM NOT AT ALL CONVINCED THAT THIS PRECIPITATION WILL
END EARLY THIS EVENING AS BOTH THE GFS AND THE ETA ARE SUGGESTING.
MY ORIGINAL THOUGHTS WERE TO KEEP A LOW CHANCE POP GOING IN SOUTHERN
ZONES...BUT I WILL HOLD OFF WITH MY FINAL ANSWER TO THIS QUESTION
TIL FORECAST TIME AND CALL AN AUDIBLE. WILL PROBABLY JUST INCLUDE
LOW CHANCE POPS EVERYWHERE THIS EVENING...EXCEPT WHERE ITS ALREADY
RAINING WHERE ILL JACK THE POPS UP TO THE LIKELY CATEGORY. AFTER
MIDNIGHT THE WARM ADVECTION SHOULD SHIFT FURTHER SOUTH AND WEST...SO
WILL GO WITH THE ORIGINAL PLAN OF A DRY EARLY MORNING TOMORROW.
BOTH THE GFS AND THE ETA ARE PRETTY CONSISTENT WITH SHOWING A DRY
SATURDAY...NEWEST GUIDANCE HAS COME IN ABOUT A CATEGORY COOLER FOR
TOMORROW AND HAVE ADJUSTED TEMPERATURES ACCORDINGLY. SUNDAY WELL
GET BACK INTO RETURN FLOW AND A CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS SEEMS TO BE IN ORDER AHEAD OF THE NEXT COLD FRONT.
THE GFS IS STICKING TO ITS STORY OF FROPA ON MONDAY. HAVE UPPED
POPS TO MID AND HIGH CHANCE FOR MONDAY ACCORDINGLY. THE REMAINDER
OF THE FORECAST LOOKS DRY AND MILD.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
CARNEY
Hazardous weather outlook, Jul 18, 5:05 AM CST, 10 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
605 AM CDT FRI JUL 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE
FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA.
STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN
ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL
AND FEW TORNADOS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST
LOUIS METRO AREA AND DOWN TO STE GENEVIEVE.
THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO
ST LOUIS AND FROM FARMINGTON TO HANNIBAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
ACQUAVIVA
In the hours before
Local storm report, Jul 18, 10:15 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jul 18, 10:36 AM CST, 5 hours 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 AM 1N RAMSEY IL WIND DAMAGE
07/18/03 FAYETTE TREES DOWNED. ROOF OF
BARN BLOWN OFF.REPORTED
BY SEVERE WEATHER
SPOTTERS.
0725 AM MT STERLING IL WIND DAMAGE
07/18/03 BROWN TREES DOWNED. POWER LINES
DOWNED.
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0745 AM WORDEN IL WIND DAMAGE
07/18/03 MADISON NUMEROUS TREES AND POWER
LINES DOWNED. FROM COUNTY
SHERIFF
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.
0855 AM PITTSFIELD IL WIND DAMAGE
07/18/03 PIKE 1 FOOT TREE LIMBS DOWN.
REPORTED BY SEVERE
WEATHER SPOTTERS. TIME
APPROXIMATE.
0925 AM ST. CHARLES MO 70 MPH WIND GUST
07/18/03 ST CHARLES 54 KNOT WIND GUST FROM
SMARTT FIELD
0930 AM ELSAH IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWNED ALONG RT 100.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM GRAFTON IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWN ON POWERLINE ROAD.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM BELLTREES IL WIND DAMAGE
07/18/03 JERSEY TREES ADN POWER LINES
DOWN. REPORTED BY JERSEY
COUNTY SHERIFFS
DEPARTMENT.
0940 AM OFALLON MO 60 MPH WIND GUST
07/18/03 ST CHARLES AND 1/4 INCH HAIL FROM A
STORM SPOTTER.
0955 AM FLORISSANT MO WIND DAMAGE
07/18/03 ST LOUIS POWER LINES DOWNED.
REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0955 AM BELLEVILLE IL WIND DAMAGE
07/18/03 ST. CLAIR TREES DOWNED. POWER LINES
DOWNED. REPORTED BY ST.
CLAIR COUNTY SHERIFFS
DEPARTMENT.
1000 AM GODFREY IL WIND DAMAGE
07/18/03 MADISON TREES DOWNED. FROM
SHERIFF DEPT.
1000 AM MITCHELL IL WIND DAMAGE
07/18/03 MADISON POWER LINES DOWNED. FROM
SHERIFF DEPT.
1000 AM MO WIND DAMAGE
07/18/03 ST LOUIS CITY TREES LIMBS DOWN IN
FOREST PARK. LOCALIZED
FLOODING ON HIGHWAY 40.
REPORTED BY POLICE.
1002 AM KIRKWOOD MO WIND DAMAGE
07/18/03 ST LOUIS TREES DOWNED. STREET
FLOODING. REPORTED BY ST
LOUIS COUNTY EMERGENCY
MANAGEMENT AGENCY.
1010 AM HIGH RIDGE MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM ARNOLD MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM HOUSE SPRINGS MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1015 AM TRENTON IL WIND DAMAGE
07/18/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED ALL AROUND
THE TRENTON AREA. TIME
APPROXIMATE. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
1030 AM TILDEN IL WIND DAMAGE
07/18/03 RANDOLPH NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
RANDOLPH COUNTY SHERIFFS
DEPARTMENT.
1030 AM CHESTER IL WIND DAMAGE
07/18/03 RANDOLPH POWER LINES DOWNED.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.Special weather statement, Jul 18, 11:10 AM CST, 4 hours 50 minutes before
ILC005-027-051-119-121-133-157-163-189-MOC071-099-183-186-189-219-
510-181730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 PM CDT FRI JUL 18 2003
SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR
PARTS OF EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. THE FOLLOWING
COUNTIES HAVE BEEN CLEARED FROM THE WATCH...
IN MISSOURI...
WARREN...ST CHARLES...ST LOUIS...ST LOUIS CITY...FRANKLIN...
JEFFERSON...AND STE GENEVIEVE.
IN ILLINOIS...
MADISON...BOND...FAYETTE...ST CLAIR...CLINTON...MARION...
MONROE...WASHINGTON...AND RANDOLPH.
THIS CANCELLATION MEANS THAT THE CITIES OF ST CHARLES....UNION...
EDWARDSVILLE...BELLEVILLE...VANDALIA...AND SALEM ARE NO LONGER IN
THE WATCH.
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF
SOUTHEAST MISSOURI UNTIL 3 PM.
TRUETT
Local storm report, Jul 18, 12:36 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM EUREKA MO WIND DAMAGE
07/09/03 ST LOUIS TREE DOWN ACROSS THE ROAD
BY THE PRISON. REPORTED
BY POLICE.Special weather statement, Jul 18, 12:45 PM CST, 3 hours 15 minutes before
MOC055-093-123-179-187-221-181900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT FRI JUL 18 2003
SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR
PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE
FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH...
CRAWFORD...WASHINGTON...ST FRANCOIS...REYNOLDS...IRON...AND
MADISON.
THIS ALSO MEANS THAT THE WATCH IS NO LONGER IN EFFECT FOR THE CITIES
OF POTOSI...STEELVILLE...IRONTON...FREDRICKTOWN...AND FARMINGTON.
WHILE THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED...
THUNDERSTORMS ARE STILL POSSIBLE OVER SOUTHEAST MISSOURI LATER THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. AND...A FEW OF THESE
STORMS MAY BECOME SEVERE. PEOPLE THROUGHOUT SOUTHEAST MISSOURI
SHOULD MONITOR WEATHER DEVELOPMENTS LATER THIS AFTERNOON AND INTO
THE EVENING HOURS.
TRUETT
Local storm report, Jul 18, 2:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM BONNE TERRE MO WIND DAMAGE
07/18/03 ST FRANCOIS TREES DOWNED. POWER LINES
DOWNED. REPORTED BY ST
FRANCOIS COUNTY SHERIFFS
DEPARTMENT.Flash Flood, Lincoln
- When
- July 18, 4:00 PM CST to 6:00 PM CST
- Where
- Lincoln County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.058, -90.960 (the zone’s center; the record gives no point)
The County Sheriff reported several rural county roads washed out by heavy rain and flood water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 18, 20031 injured · $4.0 million · 70 kt wind · 10 events
- Hail and Damaging Winds in Iowa, July 18, 2003$1.3 million · 70 kt wind · 8 events
- Flash Flood and Damaging Winds in Georgia, July 18, 2003$110,000 · 52 kt wind · 3 events
- Lightning Strike in Pennsylvania, July 18, 20036 injured · 1 event
- Tropical Storm in Guam, July 18 to 19, 2003$95,000 · 1 event
- Hail in Iowa, July 18, 2003$90,000 · 3 in hail · 2 events
- Hail and Damaging Wind in North Carolina, July 18, 2003$70,000 · 55 kt wind · 3 events
- Damaging Wind in South Carolina, July 18, 2003$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 18 to 19, 2003$35,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 18 to 19, 2003$30,000 · 65 kt wind · 3 events
- Tornado in North Dakota, July 18, 2003F1 · 1 event
- Damaging Wind in Missouri, July 18, 20033 injured · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376451.